MAUDE Adverse Event Report: SYNTHES TUTTLINGEN MESH CUTTING SCISSORS LONG NOSE; MISC ORTHO SURGICAL INSTRUMENT

SYNTHES TUTTLINGEN MESH CUTTING SCISSORS LONG NOSE; MISC ORTHO SURGICAL INSTRUMENT
Catalog Number 03.503.037
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device used for treatment, not diagnosis.No patient involvement reported.Event date: unknown.Implant and explant dates: device is an instrument and is not implanted/explanted.Subject device has been received and is currently in the evaluation process.Investigation is ongoing; no conclusion could be drawn as product is entering the complaint system.Device history records review was conducted.The report indicates that the: manufacturing location: (b)(4).Part # 03.503.037, lot # t100974, manufacturing date: 20-dec-2013.Review of the device history record of (b)(4) showed that there were no issues at the time of manufacturing of this device that would contribute to the issue outlined in this complaint.A review of inspection records and certifications, confirm that the components and final product met inspection records.All 96 parts of the lot were checked 100% for critical features and for function at the final inspection on 18-dec-2013.No ncrs were generated during production.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that one of mesh cutting scissors long nose blades has broken off.The broken piece has been located.The issue was discovered in sterile processing.No patient involvement.This complaint involves one (1) device.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Additional narrative: product development investigation has been completed.A visual inspection under 5x magnification, dimensional inspection of feature(s) related to this complaint, device history record (dhr) review, technique guide(s) review and drawing review were performed as part of this investigation.This complaint is confirmed.The non-serrated jaw on the returned mesh cutting scissors has sheared off.The break occurred at the location of the screw/hinge.The thickness of the jaw at the location of breakage measured 2.82 mm (calipers ca592) at cq which is within specification of (b)(4) mm per drawing.The mesh cutting scissors are a reusable instrument used to cut mesh implants and are available for use in the matrixneuro system, the matrixmidface plating system, and the matrixcombo plating system as per the relevant technique guides.Relevant drawings were reviewed.No product design issues or discrepancies were observed.Root cause was determined as most likely due to aggressive handling at sterile processing.No new, unique or different patient harms were identified as a result of this evaluation.The returned part was determined to be suitable for the intended use when employed and maintained as recommended.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MESH CUTTING SCISSORS LONG NOSE
Common Device Name
MISC ORTHO SURGICAL INSTRUMENT
Manufacturer (Section D)
SYNTHES TUTTLINGEN
unter hasslen 5
tuttlingen 78532
GM  78532
MDR Report Key6397590
Report Number9680938-2017-10039
Device Sequence Number16375067
Product Code LXH
UDI-Device Identifier10887587011639
UDI-Public(01)10887587011639(10)T100974
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.503.037
Device Lot NumberT100974
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/16/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/10/2017
Supplement Report FDA Received Date04/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1